I’ve been diagnosed with EM, but I also have anti-phospholipid antibodies, high lipoprotein, and high cholesterol, which my doctor wants me to take niacin for. He’s the one that diagnosed the EM and has even acknowledged it may make the EM worse…at first. Anyone on here taken niacin? How bad of a flare should I expect? The thought of taking it is making me sick to my stomach…we all do anything we can to avoid flares…how can I take something that will likely cause one?
Did you try it? I’ve had a Niacin flush before and didn’t find it very pleasant.
Yes! I’ve been taking for last 20 days. The first week wasn’t fun, but it didn’t make me flare. I did experience flushing of face and neck, which wasn’t pleasant. However, the only symptoms in other areas were tingling. The first week it was kind of awful, but I continued because I did not flare. I take it at bedtime with gabapentin, so I don’t know if this helps or if the flushing only affects face and neck so flaring isn’t an issue.
Good! Glad you’re able to take it with only the usual side effects. The niacin flush may be worse on days you eat substantial quantities of fortified bread or rice.